Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2005, Issue 3, Pages 205-217

Jacobi-weighted orthogonal polynomials on triangular domains

Department of Mathematics and Statistics, Jordan University of Science and Technology, Irbid 22110, Jordan

Received 25 March 2004; Revised 20 March 2005

Copyright © 2005 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We construct Jacobi-weighted orthogonal polynomials 𝒫n,r(α,β,γ)(u,v,w),α,β,γ>1,α+β+γ=0, on the triangular domain T. We show that these polynomials 𝒫n,r(α,β,γ)(u,v,w) over the triangular domain T satisfy the following properties: 𝒫n,r(α,β,γ)(u,v,w)n,n1, r=0,1,,n, and 𝒫n,r(α,β,γ)(u,v,w)𝒫n,s(α,β,γ)(u,v,w) for rs. And hence, 𝒫n,r(α,β,γ)(u,v,w), n=0,1,2,, r=0,1,,n form an orthogonal system over the triangular domain T with respect to the Jacobi weight function. These Jacobi-weighted orthogonal polynomials on triangular domains are given in Bernstein basis form and thus preserve many properties of the Bernstein polynomial basis.